Heavy Snow, Big and Little Wood River Region
- When
- December 13, 7:00 AM MST to December 14, 7:00 AM MST
- Where
- Big and Little Wood River Region forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
6 to 10 inches of snow fell at elevations above 8,000 feet.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
6 to 10 inches of snow fell at elevations above 8,000 feet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Dec 13, 3:55 AM MST, 3 hours 5 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 355 AM MST FRI DEC 13 2002 SW/V NOW MOVING THROUGH EASTERN OR WITH LARGE PRECIPITATION SHIELD OVER EASTERN OR AND WESTERN ID WILL CONTINUE TO ADVANCE EAST TODAY. PRECIP AREA ON 88D PRESENTLY APPROACHING CWFA WITH LEADING EDGE NEAR TWF AND SUN. LIGHT PRECIP WILL SPREAD THROUGH THE CWFA TODAY AND CONTINUE THROUGH THIS EVENING. FREEZING LEVEL ON 00Z BOI SOUNDING NEAR 8600 FEET YESTERDAY AND SOUTHERLY FLOW TODAY SHOULD PUSH SNOW LEVELS WILL RISE A BIT HIGHER THAN ORIGINALLY EXPECTED TO AROUND 6500 FEET...SO HAVE ADJUSTED ELEVATION ON WINTER STORM WARNING. OTHERWISE...A SERIES OF S/WVS ACROSS THE PACIFIC WILL TRACK THROUGH THE FCST/A FOR NEXT 3-5 DAYS AND BRING CLOUDY TO MOSTLY CLOUDY CONDITIONS AND PERIODS OF PRECIPITATION. BROAD CYCLONIC TROUGH OVER WESTERN US SLOWLY SAGS SOUTHWARD SUN NIGHT/MON SO WILL SEE TEMPS COOL SOMEWHAT AND PRECIP TRANSITION TO ALL SNOW. COOL/MOIST PATTERN REMAINS IN PLACE THROUGH AT LEAST MIDWEEK. DSH .KSFX...OPERATIONAL...VCP 21. .PIH...WINTER STORM WARNING FOR ZONES 18/19/31 THROUGH FRIDAY EVENING. SEE WINTER STORM BULLETIN FOR ADDITIONAL INFORMATION.
IDZ017>023-031-032-132300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 515 AM MST FRI DEC 13 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... A WINTER STORM WARNING IS IN EFFECT FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS ABOVE 6500 FEET THROUGH FRIDAY NIGHT. STORM TOTAL ACCUMULATION IS EXEPCTED TO REACH 6 TO 12 INCHES BY LATE FRIDAY NIGHT AND BREEZY TO WINDY CONDITIONS IS EXPECTED TO CREATE REDUCED VISIBILTIES AND HAZARDOUS DRIVING CONDITIONS DUE TO BLOWING AND DRIFTING SNOW. SEE LATEST WINTER STORM WARNING BULLETIN FOR DETAILS. .DAYS TWO THROUGH SEVEN... A SERIES OF PACIFIC STORMS IS EXPECTED TO PRODUCE PERIODS OF VALLEY RAIN AND SNOW AND MOUNTAIN SNOW THROUGH MIDWEEK. SNOW AMOUNTS MAY REACH ADVISORY OR WARNING LEVELS AND BREEZY TO WINDY CONDITIONS MAY RESULT IN BLOWING AND DRIFTING SNOW...PARTICULARLY IN MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2002Every state in 2002This day in weather historyWarnings in Idaho, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326526.